Georgia, 2007

Damaging Winds and Lightning Strike in Georgia, July 14, 2007

July 14, 2007 · NWS CHS · 3 events in 1 county or zone

The combination of a surface trough in the lee of the Appalachains, an unstable environment, and afternoon sea breeze allowed isolated showers and thunderstorms to develop across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The combination of a surface trough in the lee of the Appalachains, an unstable environment, and afternoon sea breeze allowed isolated showers and thunderstorms to develop across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 14, 3:01 PM EST, 17 minutes earlier.

Area forecast discussion, Jul 14, 3:01 PM EST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT SAT JUL 14 2007

.SYNOPSIS...
A FRONTAL BOUNDARY STALLED OVER THE REGION WILL LIFT BACK TOWARD
THE NORTH TONIGHT. THE INTERACTION OF THIS FRONT AND AN UPPER LEVEL
TROUGH OF LOW PRESSURE WILL INCREASE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY. ATLANTIC HIGH PRESSURE WILL THEN
BUILD OVER THE AREA FOR NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONTAL BOUNDARY REMAINS STALLED ACROSS SOUTHEAST SC AND GA THIS
AFTERNOON...PROVIDING THE NECESSARY SUPPORT FOR NUMEROUS SHOWERS
AND THUNDERSTORMS CURRENTLY ACROSS THE FORECAST AREA. ALTHOUGH
MOSTLY REMAINING BELOW SEVERE CRITERIA...THESE STORMS HAVE BEEN
QUITE DANGEROUS...PRODUCING EXCESSIVE LIGHTNING AND PERSISTENT
LOCALLY HEAVY RAINFALL. EXTENSIVE CLOUD COVER ACROSS THE REGION HAS
ACTED TO SUPPRESS SOME INSTABILITY THIS AFTERNOON...HOWEVER LATEST
LAPS ANALYSIS STILL INDICATES CAPES UP TO 2500 J/KG ALONG THE
SOUTHEAST GA COASTAL COUNTIES.

SHORTWAVE ENERGY WILL CONTINUE TO MOVE NORTHEAST INTO THE FORECAST
AREA FROM THE GULF OF MEXICO UPPER LEVEL TROUGH. AT THE
SURFACE...THE FRONTAL BOUNDARY WILL LINGER THROUGH THE AFTERNOON
BEFORE GRADUALLY RETREATING NORTHWARD TONIGHT. WITH FORCING FROM
THE UPPER LEVEL ENERGY AND THE SURFACE BOUNDARY...FEEL THAT SHOWER
AND THUNDERSTORM ACTIVITY WILL BE ABLE TO PERSIST INTO THE NIGHT.
INSTABILITY DECREASES A BIT OVERNIGHT...SO HAVE INDICATED LIKELY
SHOWERS/THUNDERSTORMS UNTIL ABOUT MIDNIGHT...DECREASING TO CHANCE
POPS FOR MOST AREAS EARLY SUNDAY MORNING. LOW TEMPERATURES WILL
BE IN THE LOWER TO MID 70S AWAY FROM THE IMMEDIATE COAST.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
FRONTAL BOUNDARY WILL BE TO THE NORTH OF THE FORECAST AREA
SUNDAY...WHILE UPPER TROUGH OVER THE GULF OF MEXICO CONTINUES TO
PUSH SHORTWAVE ENERGY INTO SC AND GA. SINCE THE FRONTAL BOUNDARY
PROVIDED SUCH AN IDEAL FOCUS FOR CONVECTIVE DEVELOPMENT
TODAY...FEEL THAT THE LOSS OF THIS BOUNDARY MAY REDUCE EXTENT OF
SHOWERS AND THUNDERSTORMS ON SUNDAY. ADDITIONALLY...SOUNDINGS AND
MODEL RH FIELDS INDICATE SOME DRYING AT MID LEVELS. WHILE THIS MAY
REDUCE CLOUD COVER AND AREAL EXTENT OF CONVECTION...DRIER MID
LEVELS MAY ALSO INCREASE WIND POTENTIAL AND STRENGTH OF ANY
THUNDERSTORMS. SINCE MODEL CAPE AND LIFTED INDICES ARE SUFFICIENT
FOR CONVECTIVE DEVELOPMENT...AND THE SEABREEZE MAY BE MORE
PROMINENT...WILL MAINTAIN HIGH CHANCE POPS SUNDAY.

HIGH TEMPERATURES ON SUNDAY WILL BE A FEW DEGREES WARMER THAN
TODAY...AS THERE MAY BE MORE BREAKS IN THE CLOUD COVER AND LESS
HEAVY RAINFALL.

HAVE TRENDED CHANCE POPS DOWN SUNDAY NIGHT DUE TO DIMINISHING
DIURNAL INSTABILITY...WITH ONLY SLIGHT CHANCE POPS AFTER MIDNIGHT.

PATCHY FOG COULD BE A POSSIBILITY TONIGHT AND AGAIN SUNDAY
NIGHT...MAINLY WHERE RAIN HAS FALLEN. HOWEVER HAVE NOT MENTIONED
FOG IN THE FORECAST AT THIS POINT...SINCE PERSISTENT SHOWERS AND
THUNDERSTORMS MAY PREVENT WIDESPREAD LOW VISIBILITIES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MODEL GUIDANCE CONTINUES TO SHOW MON AS A TRANSITION DAY FROM THE
DEEP MOISTURE OF THIS WEEKEND TO A BUILDING RIDGE FROM THE W ATLC.
WE TRIMMED BACK MORNING POPS A BIT ON MON BUT CONTINUED WITH 30 POPS
FOR MON AFTN. PARTLY CLOUDY SKIES SHOULD ALLOW HIGHS TO REACH THE
LOWER 90S W OF INTERSTATE 95...NEAR 90 CLOSER TO THE COAST.

TUE THROUGH SAT...12Z GFS HAS TRENDED MORE TOWARD BREAKING THE NRN
END OF THE DEEP LAYERED RIDGE DOWN TOWARD MID WEEK AND INCREASING
CONVECTIVE CHCS A BIT MORE THAN EARLIER RUNS. WE BELIEVE RIDGE
SHOULD HOLD ENOUGH TO CONTINUE OUR PREVIOUS POP SCHEME WITH GOOD
PERSISTENCE. CONVECTION SHOULD BE MAINLY TRIGGERED BY BOTH SEA AND
LAND BREEZES WITH POSSIBLY A WEAK INLAND SFC TROF BY MID TO LATE
WEEK. HIGH TEMPERATURES EACH DAY IN THE LOWER TO MID 90S WITH LOWS
IN THE 70S. HEAT INDICES ARE EXPECTED TO RANGE FROM 100-103 AT MANY
AREAS EACH AFTN.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
IFR CONDITIONS ARE EXPECTED THROUGHOUT MUCH OF THE TAF PERIOD FOR
THE CHS TERMINAL AND TEMPORARILY THIS EVENING AT THE SAV TERMINAL.
THE MAIN ISSUE WILL BE THE LOWERING OF VSBYS AND CEILINGS DUE TO
HEAVY SHOWERS AND THUNDERSTORMS. A SFC BOUNDARY HAS STALLED OVER
THE CHS TERMINAL ALLOWING SHOWERS AND THUNDERSTORMS TO CONTINUE TO
DEVELOP OVER THE SAME AREA. VSBYS MAY BE REDUCED TO IFR STATUS DUE
TO VERY HEAVY RAINFALL THROUGH 00Z. OTHERWISE...MVFR CEILINGS
WILL BE OBSERVED THROUGH THE TAF PERIOD. QUESTIONS REMAIN OVER
NIGHT WITH ACTIVITY IN THE AREA. HAVE OPTED TO KEEP VICINITY
SHOWERS AFTER 6 Z. LATER TAF AMENDMENTS MAY BE NEEDED FOR THIS
ACTIVITY.

THE SAV TERMINAL WILL ALSO SEE CONDITIONS LOWER AS THE EVENING
APPROACHES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER
THE AREA BY 19 Z AND PRODUCE IFR VSBYS AND CEILINGS. THIS ACTIVITY
WILL BE MORE ISOLATED IN NATURE THAN SEEN AT THE CHS TERMINAL BUT
POSSIBLY MORE INTENSE SINCE THE ATMOSPHERE IS MORE UNSTABLE OVER
GEORGIA. EXPECT THUNDERSTORMS TO BECOME SHOWERS BY 23 Z AS DAYTIME
HEATING IS LOST. AN UNCERTAINTY IN SHOWERS AFTER THIS TIME EXISTS
BUT HAVE OPTED TO KEEP VICINITY SHOWERS THROUGHOUT THE REST OF THE
TAF PERIOD. LATER TAF AMENDMENTS MAY BE NEEDED IF SHOWER ACTIVITY
IS OBSERVED LONGER THAN EXPECTED. A GENERAL WIND SHIFT FROM SOUTH
TO SOUTHWEST WILL BE OBSERVED AT BOTH TERMINALS OVER THE 24 HOUR TAF
PERIOD WITH WIND SPEEDS AROUND 6 KNOTS.

EXTENDED AVIATION OUTLOOK...SUNDAY AFTERNOON WILL SEE A
CONTINUATION OF SCATTERED STORMS...BRINGING THE POSSIBILITY OF
SOME IFR CEILINGS AND VISIBILITIES. GENERALLY VFR CONDITIONS ARE
EXPECTED MON THROUGH FRI OF NEXT WEEK WITH SOME MVFR EXPECTED WITH
SCATTERED CONVECTION IN THE AFTERNOONS.

&&

.MARINE...
FRONTAL BOUNDARY CURRENTLY ACROSS THE SC COASTAL WATERS AND JUST
INLAND OF THE GEORGIA WATERS WILL REMAIN STALLED UNTIL
TONIGHT...THEN PUSH BACK TOWARD THE NORTH NORTHWEST. EXPECT
CURRENT SOUTHERLY WINDS ACROSS THE MARINE ZONES TO VEER SOUTHWEST
OVERNIGHT. LOW LEVEL JET NEARS THE OFFSHORE WATERS OVERNIGHT...SO
HAVE ALLOWED SOUTHWEST WINDS OVER THE OUTER GEORGIA WATERS TO
INCREASE TO 15 TO 20 KT AFTER MIDNIGHT.

BASIC SOUTH TO SOUTHWEST FLOW WILL PERSIST ON SUNDAY...WITH
LOCALLY ENHANCED WINDS NEARSHORE AT OR BELOW 15 KT. BOUNDARY LAYER
WINDS DO NOT LOOK AS STRONG SUNDAY NIGHT...SO HAVE CAPPED
SOUTHWEST WINDS OVER THE OUTER GEORGIA WATERS TO 15 KT.

A TYPICAL SUMMER PATTERN IS ANTICIPATED FOR MUCH OF THE UPCOMING
WEEK...BERMUDA RIDGE IN CONTROL WITH S TO SE WINDS OVER THE GEORGIA
WATERS AND S TO SW DIRECTIONS ACROSS THE SOUTH CAROLINA WATERS.
SPEEDS EXPECTED TO REMAIN MOSTLY AOB 15 KT AND SEAS 2 TO 4 FT.

&&

.TIDES/COASTAL FLOODING...
EXPECT TIDES TO REMAIN BELOW CRITICAL LEVELS THIS EVENING AND SUNDAY
EVENING. HOWEVER...SINCE EVENING HIGH TIDES WILL BE LESS THAN 1/2
FOOT BELOW SHALLOW COASTAL FLOODING THRESHHOLDS...THIS WILL BEAR
CLOSE SCRUTINY THIS WEEKEND.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 14, 3:39 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
439 AM EDT SAT JUL 14 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-151000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
439 AM EDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...THERE IS A CHANCE OF STRONG THUNDERSTORMS
ACROSS THE AREA TODAY...MAINLY DURING THE AFTERNOON AND EVENING.
ISOLATED THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS EXCEEDING
50 MPH. HOWEVER...THE MOST PREVALENT HAZARDS WILL INCLUDE LOCALLY
EXCESSIVE RAINFALL AND LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG THUNDERSTORMS...THERE IS A CHANCE OF STRONG THUNDERSTORMS
ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. THE PRIMARY WEATHER
HAZARDS WILL BE GUSTY WINDS...LIGHTNING STRIKES AND VERY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND SUNDAY.

In the hours before

Special weather statement, Jul 14, 1:07 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
207 PM EDT SAT JUL 14 2007

SCZ043-049-141845-
COASTAL COLLETON-INLAND COLLETON-
207 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 245 PM
EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR NEYLES...OR ABOUT 10
MILES SOUTHEAST OF WALTERBORO...MOVING NORTHEAST AT 5 TO 10 MPH.

AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...GREEN POND...JACKSONBORO
AND RITTER WILL BE IMPACTED THROUGH 245 PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 14, 1:30 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT JUL 14 2007

SCZ043-044-141915-
DORCHESTER-INLAND COLLETON-
230 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND COLLETON
COUNTY THROUGH 315 PM EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR SIDNEY...OR ABOUT 9
MILES SOUTH OF SAINT GEORGE...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND CANADYS AND PREGNALL WILL BE IMPACTED THROUGH 315
PM EDT.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 14, 1:40 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
240 PM EDT SAT JUL 14 2007

GAZ114-137-141930-
LONG-TATTNALL-
240 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY AND TATTNALL COUNTY
THROUGH 330 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR NOBLE...OR ABOUT 14
MILES NORTHEAST OF SURRENCY...MOVING NORTHEAST AT 5 MPH.

AREAS IN AND AROUND THE TATTNALL AND LONG COUNTY LINES NEAR NOBLE
AND BEARDS CREEK WILL BE IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 14, 1:45 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
245 PM EDT SAT JUL 14 2007

SCZ043>045-141930-
BERKELEY-DORCHESTER-INLAND COLLETON-
245 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY...DORCHESTER
COUNTY AND COLLETON COUNTY THROUGH 330 PM EDT...

AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRING HILL TO 12 MILES SOUTHWEST OF PREGNALL...OR
ALONG A LINE EXTENDING FROM 13 MILES EAST OF SAINT GEORGE TO 10 MILES
NORTHEAST OF WALTERBORO...MOVING NORTHEAST AT 10 MPH.

AREAS IN AND AROUND DORCHESTER...HARLEYVILLE AND SPRING HILL WILL BE
IMPACTED THROUGH 330 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 14, 2:34 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
334 PM EDT SAT JUL 14 2007

GAZ116-142000-
INLAND BRYAN-
334 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY THROUGH 400 PM
EDT...

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 30 TO 40 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELLABELL TO LETFORD...OR ALONG A LINE EXTENDING FROM
11 MILES EAST OF PEMBROKE TO 7 MILES SOUTH OF PEMBROKE...MOVING EAST
AT AROUND 10 MPH.

AREAS IN AND AROUND BLITCHTON...ELLABELL AND LANIER WILL BE IMPACTED
THROUGH 400 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY AND GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 14, 2:45 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SAT JUL 14 2007

GAZ101-118-142030-
EFFINGHAM-INLAND CHATHAM-
345 PM EDT SAT JUL 14 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY AND CHATHAM
COUNTY THROUGH 430 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 30 TO 40 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
MELDRIM...OR ABOUT 11 MILES EAST OF PEMBROKE...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND BLOOMINGDALE...EDEN...MELDRIM AND POOLER WILL BE
IMPACTED THROUGH 430 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID
FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS
THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The radar

The Charleston,SC radar (KCLX), 69 km away, was scanning. The volume nearest the first event began at 20:16 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning. Local standard time, as filed.

Lightning, Chatham

When
July 14, 3:18 PM EST
Where
Chatham County, 2.77 mi S of Williams
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
32.060, -81.250

Lightning reportedly struck the top of a house on Finn Circle and produced a fire in the attic of the home. The top bedroom was damaged and the family was displaced because of the damage.

Thunderstorm Wind, Chatham

When
July 14, 3:26 PM EST
Where
Chatham County, 0.59 mi W of Bona Bella
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.100, -81.180

A tree was reported down on a house. Minor structural damage occurred to the home.

Thunderstorm Wind, Chatham

When
July 14, 3:26 PM EST
Where
Chatham County, 3.78 mi ENE of William Hill
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
32.040, -81.240

A tree reportedly was knocked down on a house in the Laurel Green Subdivision.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47724, 47725, 47726.